Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 461, NWS Louisville, KY

July 26, 20125 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 9:53 PM CDT for 5 counties in Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 9:53 PM CDT (02:53 UTC)
Expired
Jul 26, 2012, 10:13 PM CDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Green County, KY, Hart County, KY, Larue County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:46 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1701 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1701 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WUUS53 KLMK 270253
SVRLMK
KYC087-099-123-155-217-270325-
/O.NEW.KLMK.SV.W.0461.120727T0253Z-120727T0325Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1125 PM EDT/1025 PM CDT/

* AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WARDS...MOVING EAST AT 30
  MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CAMPBELLSVILLE...
  BADGER AND MAPLE...
  WHITE ROSE AND ATTILLA...
  WILLOWTOWN AND SALOMA...
  SAINT JOSEPH AND HOBSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3736 8572 3751 8573 3754 8559 3752 8556
      3754 8555 3758 8531 3734 8534
TIME...MOT...LOC 0253Z 258DEG 27KT 3744 8558
WIND...HAIL 60MPH 0.88IN

$$

EER
1 follow-up statement
753 
WWUS53 KLMK 270313
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM EDT THU JUL 26 2012

KYC087-099-123-155-217-270323-
/O.CAN.KLMK.SV.W.0461.000000T0000Z-120727T0325Z/
LARUE KY-MARION KY-TAYLOR KY-GREEN KY-HART KY-
1113 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HART...NORTHERN
GREEN...NORTHWESTERN TAYLOR...WESTERN MARION AND SOUTHERN LARUE
COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND EXCESSIVE LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3736 8572 3751 8573 3754 8559 3752 8556
      3754 8555 3758 8531 3734 8534
TIME...MOT...LOC 0313Z 258DEG 27KT 3747 8539

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:51 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 26, 8:51 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT THU JUL 26 2012

.Forecast Update...
Issued at 950 PM EDT Thu Jul 26 2012

Convection continues to move steadily eastward across the forecast
area this evening.  Atmosphere has become more stabilized across
southern Indiana and portions of north-central Kentucky where
convective overturning has occurred.  Despite the decrease in
instability, the low-level jet has been trying to kick off some more
convection across southern Indiana.  This activity will most likely
affect the northern half of the Louisville metro area in the next
60-90 minutes.

Further south, a very pronounced outflow/mesoscale boundary lies
from Ohio county east-northeastward to Madison county.  Convection
continues to propagate eastward along this boundary and is showing
some signs of increasing in intensity.  The atmosphere south of this
boundary has largely remained undisturbed and is coincident with the
best instability and moisture.  Since this area has not been worked
over, have coordinated with SPC and extended WW526 in both time and
in area to cover all of southern Kentucky until 06Z (2AM EDT).  As
this line heads east-southeast, we'll clear out counties from the
watch as the threat diminishes.

Updated forecast and text products are in production and will be
available shortly.

&&

.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012

...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...

Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.

Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.

The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.

Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.

.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012

Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period.  It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in.  Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through.  20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.

Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s.  Lows will be in the upper 60s
to lower 70s.

&&

.Aviation (0Z TAF Issuance)...
Issued at 727 PM EDT Thu Jul 26 2012

Showers and t-storms look to continue across the area through 4-6Z
this evening.  Will handle mainly with VCTS in the TAFs and
highlight specific storms with TEMPO groups as they approach the TAF
sites this evening.  We should see a break in storms during the
early morning hours tonight through the early afternoon hours
Friday.  However, an upper trough and second sfc front look to cause
another round of convection some time Fri afternoon/evening.  Will
need to take a better look at that for the 6Z TAFs.  Will focus the
0Z TAFs on ongoing convection.  Any flight restrictions through the
TAF period should be in t-storms.  Gusty winds will continue in and
outside of t-storms especially with a multitude of outflow
boundaries in the area.  Will handle outflows in TEMPOs as well.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RJS
Long Term........AMS
Aviation.........AMS
Hazardous weather outlook, Jul 26, 9:11 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 PM EDT THU JUL 26 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053-280515-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE
1011 PM EDT THU JUL 26 2012 /911 PM CDT THU JUL 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT
RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE
REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINS...GUSTY WINDS AND INTENSE CLOUD TO GROUND LIGHTNING.
THE THUNDERSTORMS ARE EXPECTED TO WEAKEN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE
GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH
WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE TONIGHT AND AGAIN FRIDAY
AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

KYZ054>057-061>067-070>078-081-082-280515-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1011 PM EDT THU JUL 26 2012 /911 PM CDT THU JUL 26 2012/

...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TONIGHT
RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTING THE
REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING
WINDS AND INTENSE CLOUD TO GROUND LIGHTNING BEING THE PRIMARY
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE
GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH
WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE TONIGHT AND AGAIN FRIDAY
AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

MJ

In the hours before

Local storm report, Jul 26, 9:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     CENTERTOWN              37.42N  87.00W
07/26/2012                   OHIO               KY   PUBLIC

            SMALL TREES AND TREE LIMBS BROUGHT DOWN BY WINDS...
            REPORTED VIA FACEBOOK

&&

EVENT NUMBER LMK1200944

LG
Special weather statement, Jul 26, 9:29 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT THU JUL 26 2012

KYC029-111-179-215-270300-
JEFFERSON KY-NELSON KY-SPENCER KY-BULLITT KY-
1029 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHVIEW TO 7 MILES
SOUTHEAST OF SHEPHERDSVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THIXTON AND BROWNINGTON...
  SMITHVILLE AND SOLITUDE...
  WHITFIELD AND CRENSHAW...
  WATERFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3812 8535 3794 8537 3791 8567 3813 8564
TIME...MOT...LOC 0229Z 285DEG 24KT 3810 8560 3791 8562

SCHOETTMER
Local storm report, Jul 26, 9:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     CENTERTOWN              37.42N  87.00W
07/26/2012                   OHIO               KY   TRAINED SPOTTER

            SMALL TREES AND TREE LIMBS BROUGHT DOWN BY WINDS...
            REPORTED VIA FACEBOOK

&&

CORRECTED SOURCE

EVENT NUMBER LMK1200944

LG
Special weather statement, Jul 26, 9:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EDT THU JUL 26 2012

KYC061-087-099-123-155-217-270315-
LARUE KY-MARION KY-TAYLOR KY-EDMONSON KY-GREEN KY-HART KY-
945 PM CDT THU JUL 26 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CAMPBELLSVILLE TO 11 MILES EAST OF BROWNSVILLE...AND MOVING EAST AT
30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  WHITE ROSE AND EVE...
  FINLEY AND PITMAN...
  PHILLIPSBURG AND REX...
  SALLEETOWN AND UNO...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 58 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3723 8633 3750 8572 3746 8517 3717 8574
      3715 8583
TIME...MOT...LOC 0245Z 270DEG 26KT 3745 8541 3717 8605

EER
Local storm report, Jul 26, 9:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     PROSPECT                38.35N  85.61W
07/26/2012                   JEFFERSON          KY   PUBLIC

            LARGE TREE BRANCH DOWN ON HOME ON RIVERSIDE DRIVE.
            REPORTED VIA FACEBOOK

&&

EVENT NUMBER LMK1200945

LG
Special weather statement, Jul 26, 9:52 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT THU JUL 26 2012

KYC005-073-103-179-211-215-270320-
NELSON KY-SHELBY KY-SPENCER KY-ANDERSON KY-FRANKLIN KY-HENRY KY-
1052 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEW
CASTLE TO SHELBYVILLE TO TAYLORSVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKFORT...
  TAYLORSVILLE...
  SHELBYVILLE...
  DEFOE AND HEMP RIDGE...
  HATTON AND WADDY...
  JUNTE AND FLAG FORK...
  OTTUSVILLE AND SWALLOWFIELD...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 32 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3835 8482 3812 8489 3789 8509 3789 8511
      3792 8512 3790 8514 3793 8549 3838 8519
TIME...MOT...LOC 0252Z 277DEG 26KT 3834 8511 3825 8514
          3797 8535

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:33 PM CDTSpecial Weather StatementLMKLarue, Marion62 min
Jul 26, 8:02 PM CDTSpecial Weather StatementLMKBoyle, Casey, Lincoln58 min
Jul 26, 8:14 PM CDTSpecial Weather StatementLMKGrayson46 min
Jul 26, 8:29 PM CDTSpecial Weather StatementLMKHardin, Larue, Nelson61 min
Jul 26, 8:35 PM CDTSpecial Weather StatementLMKNicholas20 min
Jul 26, 9:03 PM CDTSpecial Weather StatementLMKButler, Grayson, Ohio27 min
Jul 26, 9:07 PM CDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson, Washington28 min
Jul 26, 9:17 PM CDTSpecial Weather StatementLMKHart28 min
Jul 26, 9:29 PM CDTSpecial Weather StatementLMKSpencer31 min
Jul 26, 9:36 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor9 min
Jul 26, 9:38 PM CDTSevere Thunderstorm WarningLMKBullitt, Spencer27 min
Jul 26, 9:45 PM CDTSpecial Weather StatementLMKEdmonson, Green, Hart30 min
Jul 26, 9:52 PM CDTSpecial Weather StatementLMKFranklin, Shelby, Spencer28 min
Jul 26, 10:00 PM CDTSevere Thunderstorm WarningLMKFranklin, Shelby, Woodford30 min
Jul 26, 10:14 PM CDTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford31 min
Jul 26, 10:32 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Scott, Woodford28 min
Jul 26, 10:50 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Harrison, Nicholas30 min
Jul 26, 11:13 PM CDTSpecial Weather StatementLMKWashington32 min
Jul 26, 11:19 PM CDTSpecial Weather StatementLMKNicholas16 min
Jul 27, 4:41 PM CDTSevere Thunderstorm WarningLMKTrimble29 min
Jul 27, 4:55 PM CDTSpecial Weather StatementLMKOldham30 min
Jul 27, 5:08 PM CDTSpecial Weather StatementLMKOldham17 min
Jul 27, 5:19 PM CDTSpecial Weather StatementLMKTrimble31 min
Jul 27, 5:24 PM CDTSevere Thunderstorm WarningLMKTrimble31 min
Jul 27, 5:29 PM CDTSpecial Weather StatementLMKOldham31 min
Jul 27, 5:31 PM CDTSpecial Weather StatementLMKOldham29 min
Jul 27, 5:38 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Jul 27, 5:53 PM CDTSevere Thunderstorm WarningLMKHenry, Shelby32 min
Jul 27, 5:59 PM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 6:11 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham29 min
Jul 27, 6:29 PM CDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford31 min
Jul 27, 6:42 PM CDTSpecial Weather StatementLMKNicholas33 min
Jul 27, 6:53 PM CDTSevere Thunderstorm WarningLMKShelby32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.